Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New Diag. On Meds VERY Tired
Aug 5, 2012

Mark, I recently started dating a guy who was diagnosed late last year, he had a very high VL and low CD4 so he was started on Prezista(?) and the other typical cocktail meds. Here lately he has been EXTREMELY tired and barely able to fucntion His CD4 is now at 256 and VL is 105. I've been positive for 8 years and the lowest my CD4 has ever been was 356 and that was just late last year. I was started on Complera and my numbers bounced back almost immediately! My last CD4 was 764 and VL was >50. Should he ask his doctors to start him on Complera or should he stick with his current treatment and see what happens? He and I are both very worried because our relationship is blossoming very beautifully but I am worried about our long term future.

Response from Dr. Holodniy

Although you don't indicate what his numbers were before starting HIV meds or when he actually started relative to those numbers you report, it sounds like he has had a great response to treatment. I am not sure what the fatigue is associated with, and is unlikely to be the HIV meds themselves. I don't think I would recommend changing his regimen at this point. If on the other hand, sufficient time has passed on this regimen and he still does not have an undetectable viral load, then perhaps a modification in the HIV regimen would be indicated.



Previous
undetectable vs. detected but too low to count
Next
HIV MEDs

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement